Skip to main content

Stability Analysis of Uniformly Distributed Delay Systems: A Frequency-Sweeping Approach

Part of the Advances in Delays and Dynamics book series (ADVSDD,volume 10)

Abstract

This chapter addresses the stability of a class of systems including uniformly distributed delays. Compared with the existing results for systems with point-wise constant delays, this problem involves three new technical issues. In this chapter, these technical issues will be solved mainly within the frequency-sweeping framework which was recently established for systems with point-wise delays. As a consequence, the stability in the whole domain of delay can be studied. Moreover, a unified approach will be proposed: Most of the steps required by the problem can be fulfilled by simply observing the frequency-sweeping curves.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-030-11554-8_8
  • Chapter length: 14 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   109.00
Price excludes VAT (USA)
  • ISBN: 978-3-030-11554-8
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Hardcover Book
USD   149.99
Price excludes VAT (USA)
Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5

References

  1. Bernard, S., Bélair, J., Mackey, M.C.: Sufficient conditions for stability of linear differential equations with distributed delay. Discret. Contin. Dyn. Syst. Ser. B 1(2), 233–256 (2001)

    MathSciNet  CrossRef  Google Scholar 

  2. Campbell, S.A., Jessop, R.: Approximating the stability region for a differential equation with a distributed delay. Math. Model. Nat. Phenom. 4(2), 1–27 (2009)

    MathSciNet  CrossRef  Google Scholar 

  3. Engelborghs, K., Luzyanina, T., Roose, D.: Numerical bifurcation analysis of delay differential equations using DDE-BIFTOOL. ACM Trans. Math. Softw. 28(1), 1–21 (2002)

    MathSciNet  CrossRef  Google Scholar 

  4. Hassard, B.D.: Counting roots of the characteristic equation for linear delay-differential systems. J. Differ. Equ. 136(2), 222–235 (1997)

    MathSciNet  CrossRef  Google Scholar 

  5. Henrici, P.: Applied and Computational Complex Analysis. Volume 1: Power Series-Integration-Conformal Mapping-Location of Zeros. Wiley, New York (1974)

    Google Scholar 

  6. Hu, G.-D., Liu, M.: Stability criteria of linear neutral systems with multiple delays. IEEE Trans. Autom. Control 52(4), 720–724 (2007)

    MathSciNet  CrossRef  Google Scholar 

  7. Lee, M.S., Hsu, C.S.: On the \(\tau \)-decomposition method of stability analysis for retarded dynamical systems. SIAM J. Control 7(2), 242–259 (1969)

    Google Scholar 

  8. Li, X.-G., Niculescu, S.-I., Çela, A.: Analytic Curve Frequency-Sweeping Stability Tests for Systems with Commensurate Delays. Springer, London (2015)

    CrossRef  Google Scholar 

  9. Li, X.-G., Niculescu, S.-I., Çela, A., Zhang, L., Li, X.: A frequency-sweeping framework for stability analysis of time-delay systems. 62(8), 3701–3716 (2017)

    Google Scholar 

  10. Liacu, B., Morărescu, I.-C., Niculescu, S.-I., Andriot, C., Dumur, D., Boucher, P., Colledani, F.: Proportional-derivative (PD) controllers for haptics subject to distributed time-delays: a geometrical approach. In: International Conference on Control, Automation and Systems (2012)

    Google Scholar 

  11. Michiels, W., Niculescu, S.-I.: Stability and Stabilization of Time-Delay Systems: An Eigenvalue-Based Approach. SIAM, Philadelphia (2007)

    CrossRef  Google Scholar 

  12. Morărescu, I.-C., Niculescu, S.-I., Gu, K.: Stability crossing curves of shifted gamma-distributed delay systems. SIAM J. Appl. Dyn. Syst. 6(2), 475–493 (2007)

    MathSciNet  CrossRef  Google Scholar 

  13. Rohatgi, V.K.: An Introduction to Probability Theory and Mathematical Statistics. Wiley, New York (1976)

    MATH  Google Scholar 

  14. Sipahi, R., Atay, F.M., Niculescu, S.-I.: Stability of traffic flow behavior with distributed delays modeling the memory effects of the drivers. SIAM J. Appl. Math. 68(3), 738–759 (2007)

    MathSciNet  CrossRef  Google Scholar 

  15. Stépán, G.: Retarded Dynamical Systems: Stability and Characteristic Functions. Longman Scientific & Technical, Harlow (1989)

    MATH  Google Scholar 

  16. Zhang, L., Mao, Z.-Z., Li, X.-G., Niculescu, S.-I., Çela, A.: Complete stability for constant-coefficient distributed delay systems: a unified frequency-sweeping approach. In: Chinese Control and Decision Conference (2016)

    Google Scholar 

Download references

Acknowledgements

X.-G. Li is supported by National Natural Science Foundation of China (61473065), Fundamental Research Funds for the Central Universities (N160402001), and “Digiteo invites” program of France.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Xu-Guang Li .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2019 Springer Nature Switzerland AG

About this chapter

Verify currency and authenticity via CrossMark

Cite this chapter

Li, XG., Niculescu, SI., Çela, A., Zhang, L. (2019). Stability Analysis of Uniformly Distributed Delay Systems: A Frequency-Sweeping Approach. In: Valmorbida, G., Seuret, A., Boussaada, I., Sipahi, R. (eds) Delays and Interconnections: Methodology, Algorithms and Applications. Advances in Delays and Dynamics, vol 10. Springer, Cham. https://doi.org/10.1007/978-3-030-11554-8_8

Download citation